MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-20
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the popliteal artery.During the procedure, the 5.00x20 mm nc trek balloon dilatation catheter (bdc) had problems with deflation and could only partially deflate.The bdc was inflated to 16 atmospheres three times and negative pressure was held for 1 minute.The bdc was removed partially inflated.An unspecified stent was used to complete the procedure.There were no reported adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported separation was confirmed.The reported deflation issue and difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified one manufacturing nonconformities issued to the reported lot that would have contributed to this event.The investigation determined the noted stretched outer member at the mid lap seal and reported deflation issue appears to be related to a potential product quality issue.The reported separation and difficulty removing the device appears to be related to circumstances of the procedure.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.E1: facility name and address, city, postal code updated from the distributor to the hospital information.
 
Event or Problem Description
Subsequent to the initially filed report, the returned device analysis identified that the shaft was separated at the guide wire exit notch and the proximal portion was not returned.Follow-up with the account confirmed that they were aware of the separation and the separated portion was discarded.Additionally, it was reported that the nc trek balloon was repositioned during inflations/deflations and only after the third inflation/deflation did the balloon fail to deflate.There was resistance with the guide catheter during removal of the nc trek catheter.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11319151
Report Number2024168-2021-01140
Device Sequence Number3691899
Product Code LOX
UDI-Device Identifier08717648152160
UDI-Public08717648152160
Combination Product (Y/N)N
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012455-20
Device Catalogue Number1012455-20
Device Lot Number00109G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1